Hi I was diagnoses overactive thyroid 2 weeks ago and awaiting first endo appt.my gp has been treating me for menopausal symptoms for 5 yrs

Which I mow think were really symptoms of my thyroid.However my main problem is dreadful fluid retention I have gained 2 stones from it.I look awful, have hone up 8 ring sizes and 2 shoe sizes.i can barely walk because of it and its gettimg me down.What I wondered wad would the endo help find out whats causing this or will he just be interestef in my thyroid.I getting desperate I look like a beached whale .tha kyou

10 Replies

oldestnewest
  • Just to be clear, are you overactive, or underactive? Do you have any test results you could put up here with the reference ranges, so we can try and figure out what is happening to you?

  • Hi ansteynomad I am overactive tsh 0.02 and high t3 n t4

  • Your endo will be concerned about oedema (fluid retention). I'm not sure why, but mine did check my wrists and ankles for puffiness and swelling.

  • Thankyou clutter

  • I sympathise with you ppp1ns. I went to my doc recently and asked for water tablets for my balloon type feet and solid swollen legs. She refused. She said it would do no good as the channels are blocked preventing water going to the bladder? She suggests walking! If only I had the energy.

    As for being treated for Menopause? I was treated for 12 years for the menapause, and when I became so depressed and tired I saw another doctor who informed me that there was nothing he could do because, I shouldn't be on HRT for that amount of years anyway. At this point the HRT was stopped. It took my going to live in Ireland with my son, where a doctor took blood tests. The result, I was hypothyroid. She said she new, as soon as I walked into the room. Dry skin, dry brittle hair, deep voice and slow speach. Because of my age, 56 at the time, she gave me 25 mg for a long time. I'm now 71 and still unwell.

  • Thankyou for your reply byrne yes this fluid retention is very uncomfortable and frustrating! Its surprising hoe much gets fobbed off by the menopause.So sorry you still unwell, take care

  • I got major weight gain and fluid retention with hyper too. Eventually when I got really bad lost weight. Two and a half stones in 10 days ! Normally though my legs swell and I gain weight. GP gave me thiazide at one stage which helped the fluid retention but not the fat !

  • Also and not meaning to be alarmist.. But fluid retention with hyper can mean your heart is struggling to cope with the extra work it is being forced to do by excess thyroid hormone.

  • Hi linnet thanks for your reply.i am blown up all over like a balloon! The weird thing is mornings are eorse cant benf anything I look ridiculous and am fed up with people saying oh you must be hypo.Can I ask what treatment you had I am on carbimaxole 20mg.Nobody has thought of even listening to my heart and its always pounding! I tried water tablets with no effect so have stopped them, I am wondering if any of my medications cause it.Was so weird I went abroad in 2011 never had a problem with fluid it wss v hot and on the 3rd day I blew up none of my clothes or jewellery would fit and its never gone away since, I had gained 21 pounds in weight on that holiday! It does get me down thouhh and is uncomfortable sometimes painful.Now I am seeing an endo I hoping he might shed some light on it, Have only seen him once had blood tests and test for Graves and go back on Thursday. Hope you are doing better now?.........kim

  • Don't mean to be depressing but don't put all your hopes on an endo !! Good ones are a bit like hens teeth lol. I would be inclined to think the fluid is heart related, being hyper plays hell with the heart. I have been treated on and off with carb. For some reason it works nearly too well for me. Leaves me hypo then but after a few weeks off it I am back to square one. The only answer seems to be to do your own research and check everything they tell you. There are too many people who have had poor treatment and results. Docs must have it wrong !!

You may also like...